MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562371
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of four devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-03236, 3005099803-2021-03237, 3005099803-2021-03238 for the associated device information.It was reported to boston scientific corporation that a captivator medium crescent stiff snare was to be used in the colon to remove a mass during a colonoscopy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, physician attempted to resect a lesion first using a captivator ii 15mm (m00561230), a second captivator ii 15mm (m00561230), then a captivator ii 25mm (m00561190), and lastly a captivator crescent 27mm (m00562370).The lesion was noted to be fibrotic.None of the snares would cut efficiently and seemed to only "heat up" at the tip of the snare.The physician could blanch the tissue using the tip, but when the snare was opened around the lesion, it did not seem to have any cutting power in the loop of the snare.The nurse/techs tried multiple snares, changed out the ground pads, active cords, and generators.Additionally, the snare was securely attached to the active and no issues were noted in the cautery pin but nothing resolved the problem.The physician decided to stop the case and bring the patient back at a later time.The procedure was cancelled and physician is not planning on completing the procedure.The patient was sedated when the procedure was cancelled.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number of the suspect device.Therefore, the manufacture and expiration dates are unknown.Block h6: problem code a07 captures the reportable device delivers energy intermittently.Problem code a050702 captures the reportable event of snare loop cutting issues.Block h10: investigation results a captivator medium crescent stiff snare was received for analysis.Visual inspection of the returned device revealed no problems were noted.Continuity test was performed and the device passed, indicating a proper connection.During functional inspection, the device was connected to the 10 inch loop fixture and the loop extended and contracted without issues.No other problems were noted.The reported event of "device delivers energy intermittently" was not confirmed since the device passed the continuity test upon return.The reported event of "loop failure to cut" could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.Device analysis found no problems with the device during visual test.No problems were noted with the electrical device testing during continuity test.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.
 
Event or Problem Description
Note: this report pertains to one of four devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-03236, 3005099803-2021-03237, 3005099803-2021-03238 and 3005099803-2021-03239 for the associated device information.It was reported to boston scientific corporation that a captivator medium crescent stiff snare was to be used in the colon to remove a mass during a colonoscopy procedure performed on (b)(6), 2021.It was reported that during the procedure and inside the patient, physician attempted to resect a lesion first using a captivator ii 15mm (m00561230), a second captivator ii 15mm (m00561230), then a captivator ii 25mm (m00561190), and lastly a captivator crescent 27mm (m00562370).The lesion was noted to be fibrotic.None of the snares would cut efficiently and seemed to only "heat up" at the tip of the snare.The physician could blanch the tissue using the tip, but when the snare was opened around the lesion, it did not seem to have any cutting power in the loop of the snare.The nurse/techs tried multiple snares, changed out the ground pads, active cords, and generators.Additionally, the snare was securely attached to the active and no issues were noted in the cautery pin but nothing resolved the problem.The the physician decided to stop the case and bring the patient back at a later time.The procedure was cancelled and physician is not planning on completing the procedure.The patient was sedated when the procedure was cancelled.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be fine.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12120858
Report Number3005099803-2021-03239
Device Sequence Number4700432
Product Code FDI
UDI-Device Identifier08714729019381
UDI-Public08714729019381
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00562371
Device Catalogue Number6237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1